Entity

Time filter

Source Type

Chicago Ridge, IL, United States

Naheed Z.,John H. Stroger Jr
Pediatric Emergency Care | Year: 2014

Acute chest pain with elevated troponin and CK-MB levels and focal ST elevation on electrocardiogram is considered to be myocardial infarction unless proven otherwise. The cardiac enzymes can be elevated in other etiologies of chest pain including myopericarditis pulmonary embolism, acute rheumatic fever, and trauma. Therefore, patients presenting with chest pain and elevated cardiac enzymes should be carefully evaluated for other etiologies after ruling out acute coronary process. We report 2 male adolescents with myopericarditis who presented to the emergency department with chest pain and elevated cardiac enzymes.Copyright © 2014 by Lippincott Williams &Wilkins. Source


Ali M.S.,John H. Stroger Jr | Mba B.I.,John H. Stroger Jr | Husain A.N.,University of Chicago | Ciftci F.D.,John H. Stroger Jr
BMJ Case Reports | Year: 2016

A 40-year-old man with a history of orbital myositis (OM) presented to the emergency department with ventricular tachycardia requiring electrical cardioversion. Postcardioversion ECG showed right bundle branch block, while an echocardiogram revealed an ejection fraction of 20% and a dilated right ventricle. Cardiac MRI produced suboptimal images because the patient was having frequent arrhythmias. The rest of the work up, including coronary angiography, was unremarkable. Given the dilated right ventricle, we suspected arrhythmogenic right ventricular cardiomyopathy and discharged the patient with an implantable cardioverterdefibrillator. 1 week later, he was readmitted with cardiogenic shock; endomyocardial biopsy revealed giant cell myocarditis (GCM). To the best of our knowledge, this is the seventh case report of GCM described in a patient with OM. We recommend that clinicians maintain a high degree of suspicion for GCM in patients with OM presenting with cardiac problems. Source


Davis K.F.,University of Chicago | Hohmann S.F.,University of Chicago | Doukky R.,John H. Stroger Jr | Levine D.,University of Chicago | Johnson T.,Rush Center for the Advancement of Healthcare Value
Journal of Cardiac Failure | Year: 2016

Background The use of left ventricular assist devices (LVADs) in the United States has increased since the Food and Drug Administration approved the 1st device in 1994. Despite a rapid increase in the number of LVADs implanted per year, there are substantial variations in procedure volume among hospitals and surgeons. This study evaluated the association between hospital and surgeon volumes of LVAD procedures and in-hospital mortality. Methods and Results We conducted a retrospective cross-sectional analysis of all patient discharges after an LVAD implantation from University HealthSystem Consortium (UHC) academic medical center members from January 2007 through June 2012. With the use of International Classification of Diseases-9th Edition, Clinical Modification, procedure code 37.66, we identified 7714 patients who received an LVAD from 581 surgeons across 88 hospitals. The primary outcome was all-cause in-hospital mortality. Annual hospital and surgeon LVAD procedure volumes were evaluated as both continuous variables and quintiles. Hierarchical binary logistic regression models were fitted to test the association of in-hospital mortality with hospital and surgeon volume, controlling for hospital and patient characteristics. Hospital volume was not associated with lower in-hospital mortality. Highest annual surgeon volume quintile was a significant predictor of lower in-hospital mortality (odds ratio 1.69; P < .001); this model had the highest predictive accuracy, with area under the receiver operating characteristic curve of 0.79. Conclusions Surgeons' LVAD procedure volume, not annual hospital procedure volume, was associated with in-hospital mortality. © 2016 Elsevier Inc. All rights reserved. Source


Guerra Y.,Rush University Medical Center | Lacuesta E.,Rush University Medical Center | Marquez F.,John H. Stroger Jr | Raksin P.B.,Rush University Medical Center | And 2 more authors.
Pituitary | Year: 2010

We report the case of a 60 year old male who complained of headache and blurry vision-that progressed to left ophthalmoplegia and ptosis-after receiving a dose of leuprolide for Prostate cancer therapy. Imaging showed a hemorrhagic sellar mass. The patient underwent transsphenoidal debulking, and the tissue obtained demonstrated immunohistochemical staining for LH. A literature review revealed nine previously reported cases of pituitary apoplexy after GnRH agonist therapy for prostate cancer. In most cases, the sellar tissues stained for LH, consistent with a gonadotropinoma. The pathophysiology of these events is unclear, but recent animal models suggest possible explanations. The predominance of gonadotropinomas is important because they do not usually present with hypersecretory symptoms. Particular attention to clinical findings suggestive of a non functioning pituitary tumor in patients receiving GnRH agonist therapy is critical as routine screening with MRI is not practical. © 2009 Springer Science+Business Media, LLC. Source


Golzar Y.,John H. Stroger Jr | Golzar Y.,Rush University Medical Center | Doukky R.,John H. Stroger Jr | Doukky R.,Rush University Medical Center
International Journal of COPD | Year: 2014

Stress testing is challenging in patients with chronic obstructive pulmonary disease (COPD). Functional capacity is generally decreased in this patient population, limiting patients' ability to achieve physiologic stress through exercise. Additionally, due to emphysematous changes, COPD patients tend to have poor acoustic windows that impair the quality and therefore diagnostic accuracy of stress echocardiography techniques. Pharmacologic stress myocardial perfusion imaging (MPI) testing is also problematic, particularly due to the concern for adenosine-induced bronchoconstriction with conventional vasodilator stress agents. Regadenoson, a selective A2A adenosine receptor agonist, has gained popularity due to its ease of administration and improved patient experience in the general population. The literature describing the experience with regadenoson in COPD patients, though limited, is rapidly growing and reassuring. This review summarizes the pharmacology and clinical application of this novel stress agent and presents the available data on the safety and tolerability of its use in COPD patients. © 2014 Golzar and Doukky. Source

Discover hidden collaborations